question-icon

Suggest a hair loss treatment without any side effects

default
Posted on Sat, 22 Mar 2014
Question: Helo I am 27 and I am suffering from severe hairloss. I used to take Finepecia along with Follihair. And I also used to apply minoxidil 10%. I contiued this for 3 months and this had tremendous improvement in my hair growth. Actual problem was along with hair growth on head, there was considerable hair gowth on my body too. Si I quit this and as a result hair loss started happening even at a faser rate. So I am back to square one but with more body hair. Pls help me out.
doctor
Answered by Dr. Shailja Puri (1 hour later)
Brief Answer: Minoxil cause rapid hair fall when discontinued Detailed Answer: Hello, Thanks for posting your query on HealthCareMagic. The medications that were prescribed to you were good enough for hair growth. However, minoxidil is one preparation which has to be taken under supervision. It increases hair growth and the results are very good. But the results are only till the drug is used. Once its use is discontinues, hair fall increases at a faster rate. To avoid this, the drug should be tapered off over a period of time to avoid the side effects i.e. rapid fall once discontinued. Minoxidil acts on the potassium channels of the cell so it tends to affect hair at other sites too. Consult your dermatologist for a proper regime of the drug and proper tapering off when appropriate result has been achieved. Thanks and take care. Dr Shailja P Wahal
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shailja Puri (6 hours later)
Thanks for the reply. My doubt here is if it is the discontinuation of minoxidil which has triggered the hair loss again? Or is it because of the discontinuation of the tablets? Also would like to know if its the tablets (finpecia and follihair) which is causing hair growth on body parts as I apply minoxidil only on my head and not on the body parts. I had asked my doc regarding the same and she was trying to ignore that question by highlighting the improvement on my head. But as it is on my ears I feel bad. Is there any way I can avoid it?
doctor
Answered by Dr. Shailja Puri (12 hours later)
Brief Answer: Body hair growth is side effect of minoxidil Detailed Answer: Hello and welcome again, The discontinuation of minoxidil abruptly causes increased hair loss probably at much faster rate than before. But when discontinuation of the drug is tapered over a period of time the hair loss is not so abrupt. You need to consult your dermatologist to review the drugs which you are currently taking. Minoxidil no doubt increases the hair growth, however, it has to be used properly. Minoxidil although on head only has systemic effect and is responsible for growth of body hair. Follihair is a multi-vitamin preparation which is unlikely to affect hair growth. Finpecia is finastride preparation, which acts at hormonal level. It is unlikely to increase hair growth on the body. This side effect of minoxidil is irreversible. However, if you want to improve the growth of hair on head you will have to use it again under supervision. If you have more queries I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Shailja Puri

Pathologist and Microbiologist

Practicing since :2006

Answered : 8842 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest a hair loss treatment without any side effects

Brief Answer: Minoxil cause rapid hair fall when discontinued Detailed Answer: Hello, Thanks for posting your query on HealthCareMagic. The medications that were prescribed to you were good enough for hair growth. However, minoxidil is one preparation which has to be taken under supervision. It increases hair growth and the results are very good. But the results are only till the drug is used. Once its use is discontinues, hair fall increases at a faster rate. To avoid this, the drug should be tapered off over a period of time to avoid the side effects i.e. rapid fall once discontinued. Minoxidil acts on the potassium channels of the cell so it tends to affect hair at other sites too. Consult your dermatologist for a proper regime of the drug and proper tapering off when appropriate result has been achieved. Thanks and take care. Dr Shailja P Wahal